ITEM METADATA RECORD
Title: A Langevin equation for turbulent velocity increments
Authors: Marcq, P ×
Naert, Antoon #
Issue Date: Sep-2001
Publisher: Amer inst physics
Series Title: Physics of fluids vol:13 issue:9 pages:2590-2595
Abstract: Recently, Friedrich and Peinke demonstrated empirically that a Fokker-Planck equation describes the scale dependence of probability distribution functions of longitudinal velocity increments v(r) in fully developed turbulent flows. Thanks to the analysis of an experimental velocity signal, the stochastic process v(r) is further investigated by examining the related Langevin equation. This process is found to be Markovian in scale because the turbulent velocity field is correlated over distances much larger than the correlation length rho of its spatial derivative. A Gaussian approximation for the random force yields evolution equations for the structure functions <v(r)(n)>. Analytic solutions are obtained, in agreement with experimental data for even-order moments when the scale r is larger than a few times rho. The third-order moment <v(r)(3)> is found linear in r, as predicted by Kolmogorov's four-fifths law. (C) 2001 American Institute of Physics.
URI: 
ISSN: 1070-6631
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Archaeology, Leuven
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science